advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Missouri, USA:

A friend of mine has a granddaughter who was using an insulin pump. She was given some frozen insulin by her pharmacy and since became very ill. Can frozen insulin cause illness and does it cause one's body to reject insulin treatment?

Answer:

Freezing or overheating insulin are both to be avoided, as they will result in lesser potency of that bottle of insulin, resulting in unexpectedly high blood sugars. However, other than high sugars, frozen insulin wouldn't be expected to cause any other illness, or long-term problems.

By the way, if you think you have a "bad" bottle of insulin, but don't know why, don't throw it away; you can take it back to the pharmacy, explain the problem, and exchange it for a new bottle. (The pharmacist will return it to the manufacturer for analysis of what might have been the problem.)

WWQ

Original posting 16 Mar 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.